Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 16, 2002, 11:08 AM CDT for Henderson County, Kaufman County, Navarro County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2002, 11:08 AM CDT (16:08 UTC)
- Expired
- Jul 16, 2002, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Henderson County, TX, Kaufman County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 161608 FFWFTW TXC213-257-349-162000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1105 AM CDT TUE JUL 16 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS NORTHEAST NAVARRO COUNTY IN NORTH CENTRAL TEXAS WESTERN HENDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 300 PM CDT. * AT 1105 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE NORTHWESTERN PORTION OF HENDERSON COUNTY....WEST OF GUN BARREL CITY. HEAVY RAINFALL...UP TO FOUR INCHES...HAS FALLEN FROM KEMP...SOUTHWARD TO KERENS... AND FLASH FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS LIKELY. * OTHER LOCATIONS IN THE WARNING INCLUDE CRANDALL...GUN BARREL CITY... KERENS...SEVEN POINTS...TOOL AND TRINIDAD EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3200 9642 3212 9607 3261 9611 3266 9649
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:30 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 16, 6:30 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT TUE JUL 16 2002 ...AVIATION DISCUSSION... LATEST REFLECTIVITY DATA FROM KFWS AND KGRK INDICATE ISOLATED SHOWERS DEVELOPING AND MOVING NORTHEASTWARD ALONG AN AXIS FROM AUSTIN...TO CORSICANA...AND CANTON. LOW-LEVEL JET HAS STRENGTHENED OVERNIGHT...AS PER DATA FROM PALESTINE PROFILER...AND THIS IS LIKELY ONE FACTOR CONTRIBUTING TO THE INCREASE IN COVERAGE OF PRECIP. SHORT TERM MODEL GUIDANCE FROM THE MESOETA AND RUC40 IS IN AGREEMENT IN TAKING THE AXIS OF HEAVIEST PRECIP SLIGHTLY TO THE EAST OF DFW AND WACO. WILL NOT TRY TO PINPOINT EXACT TIMES OF PRECIP IN THE TAFS...AS SHOWERS WILL BE DEVELOPING CONTINUOUSLY. INSTEAD...WILL COVER WITH VCSH THIS MORNING...VCTS THIS AFTERNOON/EVENING...AND VCSH AGAIN TONIGHT...AS PRECIP WILL LAST INTO WEDNESDAY MORNING. BRIEF AND LOCALIZED AREAS OF SIGNIFICANTLY LOWER CEILINGS AND REDUCED VISIBILITY CAN BE EXPECTED WITH ANY OF THE SHOWERS. 65/DD ...PREVIOUS PUBLIC DISCUSSION... COPIOUS MOISTURE STREAMING NORTH INTO THE REGION...AND THE UPPER LEVEL LOW...WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY. PWS OVER NORTH TEXAS ARE HIGHER THAN FORECAST YESTERDAY...RUNNING ABOVE TWO INCHES OVER THE EASTERN TWO THIRDS OF THE REGION...WHERE THEY WILL STAY THROUGH TONIGHT. MODEL QPF SOLUTIONS ARE SIMILAR AND BEST DESCRIBED BY NCEP. MAXIMUM RAINFALL AMOUNTS WILL GENERALLY RUN IN THE ONE TO THREE INCH RANGE... WITH ISOLATED FIVE INCH AMOUNTS...MAINLY ALONG AND EAST OF I-35. WILL KEEP THE FLASH FLOOD WATCH IN EFFECT TODAY...BUT HEAVY RAINS ARE A DISTINCT POSSIBILITY AGAIN TONIGHT. HOWEVER...FEEL THE AREA MAY BE SMALLER AND FURTHER EAST THAN IS CURRENTLY UNDER A WATCH...BUT THIS MORNINGS DATA RUN SHOULD BE MORE DEFINITIVE. HENCE WILL LET THE DAY CREW DECIDE WHETHER TO REISSUE...AND REDEFINE THE AREA...FOR TONIGHT. POPS END WEDNESDAY AND WE START TO DRY OUT AS THE RIDGE BUILDS IN FROM THE EAST. MRF IS QUICK TO RETURN TO CLIMO TEMPS OR ABOVE...BUT WE HAVE HELD BACK DUE TO WET GROUND AND HIGHER RHS THAT WILL TEND TO KEEP MAX TEMPS DOWN. OVERALL...FORECAST TENDS TO GO JUST BELOW MOS TEMPS THROUGH FORECAST...AND ABOVE POPS THROUGH WEDNESDAY. DFW 84 71 88 72 / 80 70 40 20 ACT 83 72 89 73 / 100 70 30 20 PRX 84 71 87 72 / 80 70 50 20 DTO 84 71 87 72 / 80 70 50 20 TKI 84 71 87 72 / 80 70 50 20 DAL 85 73 88 73 / 80 70 40 20 TRL 83 71 88 73 / 80 70 50 20 CRS 83 72 89 73 / 100 70 30 20 TPL 83 72 89 73 / 100 70 30 20 .FWD...FLASH FLOOD WATCH FOR TODAY FOR ALL BUT THE WESTERN PART OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A GOLDTHWAITE...GLEN ROSE...DECATUR...GAINESVILLE LINE 42
In the hours before
Special weather statement, Jul 16, 5:10 AM CDT, 5 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 510 AM CDT TUE JUL 16 2002 SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS MUCH OF NORTH TEXAS TODAY. ALTHOUGH SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...THE MAIN WEATHER THREAT TODAY IS EXPECTED TO COME FROM FLASH FLOODING. ABUNDANT TROPICAL MOISTURE WILL COMBINE WITH A CONTINUOUS DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TO RESULT IN A HEAVY RAINFALL THREAT... MAINLY ALONG AND EAST OF A LINE FROM GOLDTHWAITE...TO GLEN ROSE... DECATUR...AND GAINESVILLE. PLEASE REFER TO THE FLASH FLOOD WATCH...WMO HEADER WGUS64...FOR FURTHER DETAILS. && 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:34 PM CDT | Flash Flood Warning | FWD | Limestone | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.